MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ELECTROSURGICAL UNIT

SHIRAKAWA OLYMPUS CO., LTD. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been requested regarding this event; however, it has not been received.The device was not returned to olympus for evaluation.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the output/input ports on the evis exera ii bronchovideoscope were burned.There were no reports of patient harm associated with this event.
 
Event or Problem Description
The customer reported to olympus that the electrosurgical unit output / input connection seems to be burned, however, the device is still working as normal.The issue was observed during preparation for use on a therapeutic (hystroscopy) procedure.The procedure was completed with a similar device and a 15-minute delay.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
The device was returned to olympus for a device evaluation and the customer¿s allegation was confirmed.A full technical evaluation was completed in accordance with the original equipment manufacturer¿s specification and the results showed that there were burn traces on the front panel.However, the device did work correctly, and no damages were found inside.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This supplemental report is to correct the initial mdr.The initial medwatch reported that during a hysteroscopy procedure, the output/input on the device seemed to be burned however was still working as normal but led to a 15-minute procedural delay.Another device was used to complete the procedure.The issue did not have any effects on the patient or other healthcare worker.Although a procedural delay was reported, the customer confirmed that there were no adverse effects to the patient and the procedure was completed.The procedural delay is not considered life-threatening, nor did it lead to a permanent impairment in the patient.Per the legal manufacturer, there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17414561
Report Number3002808148-2023-07654
Device Sequence Number8976165
Product Code GEI
UDI-Device Identifier04953170165429
UDI-Public04953170165429
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer07/31/2023
09/27/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date08/22/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown